Electronic Journal of Probability

Hölder continuity of the solutions to a class of SPDE’s arising from branching particle systems in a random environment

Yaozhong Hu, David Nualart, and Panqiu Xia

Full-text: Open access

Abstract

We consider a $d$-dimensional branching particle system in a random environment. Suppose that the initial measures converge weakly to a measure with bounded density. Under the Mytnik-Sturm branching mechanism, we prove that the corresponding empirical measure $X_{t}^{n}$ converges weakly in the Skorohod space $D([0,T];M_{F}(\mathbb{R} ^{d}))$ and the limit has a density $u_{t}(x)$, where $M_{F}(\mathbb{R} ^{d})$ is the space of finite measures on $\mathbb{R} ^{d}$. We also derive a stochastic partial differential equation $u_{t}(x)$ satisfies. By using the techniques of Malliavin calculus, we prove that $u_{t}(x)$ is jointly Hölder continuous in time with exponent $\frac{1} {2}-\epsilon $ and in space with exponent $1-\epsilon $ for any $\epsilon >0$.

Article information

Source
Electron. J. Probab., Volume 24 (2019), paper no. 105, 52 pp.

Dates
Received: 18 October 2018
Accepted: 8 September 2019
First available in Project Euclid: 1 October 2019

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1569895474

Digital Object Identifier
doi:10.1214/19-EJP357

Subjects
Primary: 60H07: Stochastic calculus of variations and the Malliavin calculus 60H15: Stochastic partial differential equations [See also 35R60] 60J68: Superprocesses

Keywords
Branching particle system random environment stochastic partial differential equations Malliavin calculus Hölder continuity

Rights
Creative Commons Attribution 4.0 International License.

Citation

Hu, Yaozhong; Nualart, David; Xia, Panqiu. Hölder continuity of the solutions to a class of SPDE’s arising from branching particle systems in a random environment. Electron. J. Probab. 24 (2019), paper no. 105, 52 pp. doi:10.1214/19-EJP357. https://projecteuclid.org/euclid.ejp/1569895474


Export citation

References

  • [1] Bally, V., and Caramellino, L.: Riesz transform and integration by parts formulas for random variables. Stochastic Process. Appl. 121, no. 6, (2011), 1332–1355.
  • [2] Biswas, N., Etheridge, A., and Klimek, A.: The spatial Lambda-Fleming-Viot process with fluctuating selection. arXiv preprint arXiv:1802.08188.
  • [3] Chen, X., Hu, Y., Nualart, D, and Tindel, S.: Spatial asymptotics for the parabolic Anderson model driven by a Gaussian rough noise. Electron. J. Probab., 22, no. 65, (2017), 1–38.
  • [4] Dalang, R. C., and Quer-Sardanyons, L.: Stochastic integrals for SPDE’s: a comparison. Expositiones Mathematicae, 29, no. 1, (2011), 67–109.
  • [5] Dawson, D. A.: Infinitely divisible random measures and superprocesses. In Stochastic Analysis and Related Topics, vol. 31 of Progress in Probability. Springer, 1992, pp. 1–129.
  • [6] Dawson, D. A., and Hochberg, K. J.: The carrying dimension of a stochastic measure diffusion. Ann. Probab., 7, no. 4, (1979), 693–703.
  • [7] Dawson, D. A., and Kurtz, T. G.: Applications of duality to measure-valued diffusion processes. In Advances in filtering and optimal stochastic control. Springer, Berlin, 1982, pp. 91–105.
  • [8] Dawson, D. A., Vaillancourt, J., and Wang, H.: Stochastic partial differential equations for a class of interacting measure-valued diffusions. Ann. Inst. Henri. Poincaré Probab. Stat., 36, no. 2, (2000), 167–180.
  • [9] Dellacherie, C., and Meyer, P.-A.: Probabilities and potential. B, volume 72 of North-Holland Mathematics Studies. North-Holland Publishing Co., Amsterdam, 1982.
  • [10] Dynkin, E. B.: Markov processes. Springer, Berlin, 1965.
  • [11] Ethier, S. N., and Kurtz, T. G.: Markov processes: characterization and convergence. J. Wiley & Sons, Hoboken, 1986.
  • [12] Friedman, A.: Partial differential equations of parabolic type. Courier Dover Publications, Mineola, 2008.
  • [13] Hu Y., Huang J., Lê K., Nualart D., and Tindel S.: Parabolic Anderson Model with Rough Dependence in Space. In Abel symposium 2016: Computation and Combinatorics in Dynamics, Stochastics and Control., vol. 13 of Abel Symposia. Springer, Cham, 2016, pp. 477–498.
  • [14] Hu, Y., Lu, F., and Nualart, D.: Hölder continuity of the solutions for a class of nonlinear SPDE’s arising from one dimensional superprocesses. Probab. Theory and Related Fields, 156, no. 1-2, (2013), 27–49.
  • [15] Ikeda, N. and Watanabe, S.: Stochastic differential equations and diffusion processes. North-Holland Publishing Co, Amsterdam, 1989.
  • [16] Jacod, J., and Shiryaev, A. N.: Limit theorems for stochastic processes, vol. 288 of Grundlehren der mathematischen Wissenschaften. Springer, Berlin, 2013.
  • [17] Kallianpur, G., and Xiong, J.: Stochastic differential equations in infinite dimensional spaces, vol. 26 of IMS Lecture Notes-Monograph Series. Institute of Mathematical Statistics, Hayward, 1995.
  • [18] Kurtz, T. G.: The Yamada-Watanabe-Engelbert theorem for general stochastic equations and inequalities. Electron. J. Probab., 12, no. 33, (2007), 951–965.
  • [19] Kurtz, T. G.: Equivalence of stochastic equations and martingale problems. In Stochastic analysis 2010. Springer, Berlin, 2011, pp. 113–130.
  • [20] Li, Z., Wang, H., Xiong, J., and Zhou, X.: Joint continuity of the solutions to a class of nonlinear SPDEs. Probab. Theory and Related Fields, 153, no. 3-4, (2012), 441–469.
  • [21] Malliavin, P., and Thalmaier, A.: Stochastic calculus of variations in mathematical finance. Springer, Berlin 2006.
  • [22] Mitoma, I.: Tightness of probabilities on ${C} ([0, 1]; \mathscr{S} ')$ and ${D} ([0, 1]; \mathscr{S} ')$. Ann. Probab., 11, no. 4, (1983), 989–999.
  • [23] Mytnik, L.: Superprocesses in random environments. Ann. Probab., 24, no. 4, (1996), 1953–1978.
  • [24] Nualart, D.: The Malliavin calculus and related topics. Springer, Berlin, 2006.
  • [25] Nualart, D., and Nualart, E.: Introduction to Malliavin calculus. Cambridge University Press, Cambridge, 2018.
  • [26] Perkins, E.: Dawson-Watanabe superprocesses and measure-valued diffusions. In Lectures on probability theory and statistics, vol. 1781 of Lecture notes in Mathematics. Springer, Berlin, 2002, pp. 125–329.
  • [27] Skoulakis, G., and Adler, R. J.: Superprocesses over a stochastic flow. Ann. Appl. Probab., 11, no. 2, (2001), 488–543.
  • [28] Stroock, D.: Some applications of stochastic calculus to partial differential equations. In Ecole d’Eté de Probabilités de Saint-Flour XI-1981, vol. 976 of Lecture notes in Mathematics. Springer, Berlin, 1983, pp. 267–382.
  • [29] Stroock, D. W., and Varadhan, S. R.: On the support of diffusion processes with applications to the strong maximum principle. In Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971), vol. 3. 1972, pp. 333–359.
  • [30] Sturm, A.: On convergence of population processes in random environments to the stochastic heat equations with colored noise. Electron. J. Probab., 8, no. 6, (2003), 1–39.
  • [31] Walsh, J. B.: An introduction to stochastic partial differential equations. In École d’Été de Probabilités de Saint Flour XIV-1984. Springer, Berlin, 1986, pp. 265–439.
  • [32] Wang, H.: State classification for a class of measure-valued branching diffusions in a brownian medium. Probab. Theory and Related Fields, 109, no. 1, (1997), 39–55.
  • [33] Wang, H.: A class of measure-valued branching diffusions in a random medium. Stochastic Anal. Appl., 16, no. 4, (1998), 753–786.
  • [34] Xiong, J.: A stochastic log-Laplace equation. Ann. Probab., 32, no. 3B, (2004), 2362–2388.
  • [35] Xiong, J.: Three classes of nonlinear stochastic partial differential equations. World Scientific, Singapore, 2013.
  • [36] Yamada, T., Watanabe, S.: On the uniqueness of solutions of stochastic differential equations. J. of Math. of Kyoto Univ., 11, no. 1, (1971), 155–167.